Why do antidepressants cause brain zaps
ELECTRIC SHOCK LIKE SYMPTOMS AFTER DISPOSING SSRI
Withdrawal of selective serotonin reuptake inhibitors (SSRI) can be associated with withdrawal symptoms * such as dizziness, headache, paresthesia, sleep disorders or depressed mood, among others (a-t 1998; No. 2: 14).1 This also applies to the serotonin and norepinephrine reuptake inhibitors venlafaxine (TREVILOR) and mirtazapine (REMERGIL).2 Short half-life and inactive metabolites as with paroxetine (SEROXAT etc.) as well as long therapy periods and abrupt discontinuation increase the risk.2,3 Withdrawal symptoms can also occur if the dose is slowly reduced as recommended to avoid it.4 They can last for a week or two, sometimes months. Taking the original dose again usually relieves the symptoms within a day.2,4,5 Attempts at withdrawal can also fail entirely due to the withdrawal symptoms.6
There are several reports in the literature of electroshock-like paresthesias in the context of SSRI or venlafaxine withdrawal symptoms. The lightning or electric shock-like sensations lasting for a few seconds mainly set in in the head and neck area and can then spread like waves to other areas of the body such as the chest, arms and legs. Movements, especially head movements, can trigger or worsen the symptoms.3,5 In a 39-year-old woman, the "electrical" abnormal sensations caused by movements become so uncomfortable that she tries to remain motionless.5
According to a systematic evaluation of patient reports on the undesirable effects of paroxetine, the phenomenon of the "electric head" is the most common and most distressing and debilitating symptom of paroxetine withdrawal. The phenomenon described as "difficult to describe" would then be a main cause of the dizziness frequently reported in connection with the discontinuation of paroxetine.6 According to an analysis of the data from the British spontaneous recording system (Yellow Card), the significance and frequency of electroshock-like symptoms have so far been underestimated because the medical terminology used leads to incorrect coding, e.g. as paresthesia or dizziness.7
Before starting use, users must be informed about the possibility and type of withdrawal symptoms that may occur if they forget to take a tablet. Misjudgments or misinterpretations of the electric shock-like complaints have led to emergency hospital admissions or extensive unnecessary examinations.2,6 Against this background, it is imperative that these abnormal sensations are included in all product information on SSRIs and related antidepressants.
Withdrawal symptoms may occur after stopping SSRIs, making it difficult to stop.
An apparently frequent and agonizing, but so far underestimated symptom of SSRI and venlafaxine (TREVILOR) withdrawal are electrical shock-like sensations.
- What is the highest warp speed
- How can I save on car service
- Can anyone demystify airfares
- Creativity is a cool force
- What do Kenyans think of the Chinese?
- Threatens China Asia's financial center
- Can an ENTP be anti-social
- What are affordable headshots in Los Angeles
- What does a 6-cylinder engine weigh?
- What every Indian should know about Gujarat
- What is the price of Apple iPods
- What are the best quotes from Bill Maher
- What does Pitbull do best
- What does it look like to be emotionally intelligent
- Is ZzzQuil the same as Unisom
- Is Suresh Raina the best team player
- What is an instruction set
- Do Biblical Prophecies Come True Why
- What are some health trends
- Why did the Democrat leave the middle class?
- How have airplanes affected travel?
- What does Rig Veda mention about yoga
- Find my address line 2
- Which is better ICWA or ICSI
- Should I deadlift in Olympic lifting shoes
- Doopler Effect
- Which industries specifically use the Ansys Workbench
- Are these two code snippets equivalent?
- Why do Indian gods have multiple hands?
- What exactly are souls
- What makes news viral
- What makes me difficult to concentrate?
- People outside India watch Bahubali
- Are there famous people who use Quora